MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Additional information from the originator confirmed that a olympus' visiglide 0.025 inch wire guide was used.Lab evaluation: 1 x zebd-7-10 device of lot # c1292059 was returned to cirl for evaluation.A lab evaluation was held on 30th november 2017.(ref.Att.Lab evaluation notes, attendees and photographs) during the lab evaluation a 0.035 wire guide could not pass porthole 2 at the ductal end of the stent.The kink at porthole 2 was confirmed.A kink was also noted at porthole 5 at the ductal end.Three was no side or back wall damage.No other defects were observed.It was noted that the stent would not have left the manufacturing facility in a damaged state.It should be noted that the lab evaluation notes information stated that a boston scientific jagwire 0.035 inch was used.However, it was olympus' visiglide 0.025 inch wire guide as per complaint file.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint could be attributed to the manner in which the pigtail curls are straightened.A precaution included in ifu0045-6 states,¿ care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." documents review: a review of the manufacturing records for the zebd device of lot # c1292059 did not reveal any discrepancy related to the complaint issue.Prd/pkg/fqc review: prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After straightened the pigtail using the straightener as usual, the user attempted to advance the stent over a wire guide but it would not.He found the stent had a kink in pig tail, so he replaced it with another zebd-7-10 (lot unknown) to complete the procedure.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7107518
Report Number3001845648-2017-00588
Device Sequence Number85598
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)191107(10)C1292059
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/12/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1